MAUDE Adverse Event Report: IMPERATIVE CARE INC. ZOOM ¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER

IMPERATIVE CARE INC. ZOOM ¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER
Model Number ICTC088110
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for investigation.The manufacturing records were reviewed and demonstrated that the product met all the design and manufacturing specifications.Based on the reported information, the rupture was at the ica.However, review of the case images provided by the site showed that the zoom 88 remained proximal to the ophthalmic and remote from the vessel rupture site.The zoom 88 did not appear to ever go distal to anterior cavernous segment of ica.There were no device deficiencies reported.
 
Event or Problem Description
A 62-year-old female patient was found to have an occlusion on the carotid terminus.Access was obtained with a zoom 88 catheter, a competitor microcatheter, and guidewire.The zoom 88 was positioned proximal to the carotid terminus (below the level of the ophthalmic).A zoom 71, zoom 35, and another guidewire were advanced towards the clot and three passes were performed with the zoom 71.The zoom 71 and zoom 35 were then removed from the guide catheter.For the fourth pass, a solitaire stent retriever was advanced past the carotid terminus through the clot and then removed from the zoom 88.Then 8cc of contrast was administered with a 10cc syringe through the zoom 88.Imaging showed a vessel rupture at the carotid terminus/ internal carotid artery (ica).A hyper occlusion balloon, coils, and an external ventricular drain were used to treat the rupture.The treating interventional radiologist (ir) believes the rupture was due to 8cc of contrast delivered to a closed space high above the occluded petrous.However, the ir could not rule out the stent retriever, guidewire, or the zoom 88 as the cause.The physician did not find any damage to the zoom 88, zoom 71, or zoom 35 devices.The patient passed away approximately two days after the procedure.The physician attributed the death to complications from the vessel rupture.
 
Additional Manufacturer Narrative
Update to the following fields: d9, g3, g6, and h3 corrected field a2 from 66 years to 67 years.The zoom 88 catheter was returned for investigation.The investigation showed no device deficiencies related to the zoom 88 catheter.The inspection confirmed the product met all specifications.
 
Event or Problem Description
Refer to h10 for follow-up information.

Brand Name
ZOOM ¿ 88 LARGE DISTAL PLATFORM
Common Device Name
GUIDE CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell ave
campbell, CA 95008-6609
MDR Report Key16773465
Report Number3014590708-2023-00010
Device Sequence Number16929026
Product Code QJP
UDI-Device Identifier00812212030368
UDI-Public00812212030368
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K212224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberICTC088110
Device Catalogue NumberICTC088110
Device Lot NumberF2225802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" GUIDEWIRE; ARISTOTLE 0.014" GUIDEWIRE; SIM SELECT CATHETE; SOLITAIRE 6X40 STENT RETRIEVER; ZOOM 35 CATHETER; ZOOM 71 CATHETER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR
Patient SexFemale